High Wind, Northern Nye
- When
- April 11, 12:30 PM PST to 7:30 PM PST
- Where
- Northern Nye forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
Sustained winds of 44 mph were recorded at the Tonopah airport.
A potent cold front approaching the area produced strong southerly winds across much of central Nevada. Wind gusts up to 64 mph were recorded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A potent cold front approaching the area produced strong southerly winds across much of central Nevada. Wind gusts up to 64 mph were recorded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 11, 1:35 AM PST, 10 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 235 AM PDT SUN APR 11 2010 .SYNOPSIS...WINDY CONDITIONS TODAY...WITH SHOWERS SPREADING WEST TO EAST ACROSS THE STATE THIS EVENING AND OVERNIGHT. SHOWERS TAPER OFF MONDAY INTO TUESDAY. TEMPERATURES RISE BACK TO NEAR NORMAL TUESDAY THROUGH THURSDAY WITH DRY CONDITIONS...HOWEVER COULD SEE A RETURN OF SHOWERS FRIDAY INTO THE WEEKEND. && .SHORT TERM...TODAY THROUGH TUESDAY. DEEP LOW PRESSURE SYSTEM CURRENTLY CENTERED JUST OFF THE NORTHERN CA COAST IS BRINGING MOSTLY CLOUDY SKIES TO NORTHERN AND CENTRAL NEVADA...UNDER SOUTHWESTERLY FLOW ALOFT. MAIN CONCERN WITH THE APPROACHING SYSTEM WILL BE WINDS THIS AFTERNOON INTO EARLY EVENING...AHEAD OF THE SYSTEMS BAROCLINIC BAND...WHICH WILL MOVE INTO WESTERN NEVADA THIS EVENING AND INTO CENTRAL AND EASTERN AREAS OVERNIGHT. WINDS WILL BECOME GUSTY BY MID TO LATE MORNING TODAY AS THE UPPER LOW NEARS THE REGION. WINDS ALOFT ARE NOT EXCESSIVELY STRONG...WITH THE H3 JET WIND SPEED ONLY INCREASING UP TO 70KTS ACROSS NORTHERN NV AND TO 90KTS OVER CENTRAL NV BY 00Z THIS AFTERNOON. HOWEVER THESE MODERATELY STRONG WINDS WILL EFFICIENTLY MIX DOWN TOWARD THE SURFACE TODAY...WITH BREEZY TO WINDY CONDITIONS ACROSS NORTHERN NEVADA...AND WINDY TO VERY WINDY CONDITIONS ACROSS CENTRAL NEVADA. LAST FOUR NAM MODEL RUNS HAVE EACH SUCCESSIVELY BEEN INCREASING WIND SPEEDS ACROSS CENTRAL NEVADA. GFS HAS BEEN FAIRLY CONSISTENT RUN-TO-RUN...ALTHOUGH WITH SLIGHTLY LIGHTER WINDS THAN THE NAM. PREVIOUS SHIFT ISSUED A WIND ADVISORY FOR NORTHERN LANDER AND EUREKA COUNTIES...AS WELL AS THE SOUTHWESTERN HALF OF ELKO COUNTY...ALONG WITH A HIGH WIND WATCH FOR SOUTHERN LANDER AND EUREKA COUNTIES...WHITE PINE COUNTY...AND NORTHERN NYE COUNTY. WILL LEAVE THE WIND ADVISORIES AS IS...HOWEVER WILL BE UPGRADING THE HIGH WIND WATCHES TO HIGH WIND WARNINGS. PLEASE SEE PRODUCT RNONPWLKN FOR ADDITIONAL INFORMATION. WINDS WILL BE GUSTY IN MANY AREAS INTO THE MID TO LATE EVENING HOURS BOTH AHEAD OF AND ALONG THE INCOMING FRONTAL BOUNDARY. PRECIPITATION IS EXPECTED TO REACH WMC AROUND 06Z MONDAY...TPH AROUND 09Z...EKO AROUND 11Z...AND TO ELY AROUND 13Z. WITH WARM AIR AHEAD OF THE FRONT...AND H7 TEMPS ONLY LOWERING TO AROUND -6C WITH THE FRONT...NOT EXPECTING ANY SNOW ACCUMULATIONS BELOW 6000 FT. HIGHER ELEVATIONS...GENERALLY ABOVE 7000 FT...OF EUREKA COUNTY WHITE PINE COUNTY...AND ESPECIALLY THE RUBY MTS...COULD DO FAIRLY WELL WITH RESPECT TO SNOW AMOUNTS MONDAY AS INSTABILITY COUPLED WITH FRONTOGENESIS AND A MOIST AIRMASS GENERATE PERIODS OF MODERATE TO HEAVY MT SNOWS INTO MONDAY NIGHT. SHOWER ACTIVITY IS EXPECTED TO DIMINISH TUESDAY UNDER A NEAR ZONAL FLOW ALOFT WITH LOWER LEVEL CLOUDS SCATTERING OR CLEARING OUT...LEAVING MAINLY ONLY HIGH CLOUDS. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. MODELS IN REASONABLE AGREEMENT THROUGH THE PERIOD. UPPER LOW OFF THE OREGON COAST WILL BRING A DRY SWLY FLOW ACROSS NRN AND CNTRL NV THROUGH THURSDAY WITH TEMPS RUNNING ABOUT 4 TO 6 DEGREES ABOVE NORMAL. SHORT WAVE ROTATING AROUND THIS LOW WILL PUSH INTO THE AREA FRIDAY AND SATURDAY BRINGING A SLIGHT CHANCE OF SHOWERS MAINLY TO NRN NV. && .AVIATION...AS UPPER LOW OFF THE CA COAST MOVES TOWARDS THE COAST PRESSURE GRADIENTS WILL INCREASE ACROSS THE AREA. THIS WILL BRING VERY WINDY CONDITIONS TO CNTRL NV TODAY AND BREEZY TO WINDY CONDITIONS TO NRN NV. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. HIGH WIND WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 96/91/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 257 AM PDT SUN APR 11 2010 NVZ013-032-034>037-120300- NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 257 AM PDT SUN APR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST TODAY...WHICH WILL GENERATE WINDY TO VERY WINDY CONDITIONS ACROSS CENTRAL AND PORTIONS OF NORTHERN NEVADA. PLEASE SEE PRODUCT RNONPWLKN FOR MORE INFORMATION ON THE EXPECTED WINDS. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH SATURDAY. A COLD FRONT WILL SPREAD WEST TO EAST ACROSS NEVADA THIS EVENING AND OVERNIGHT...BRINGING SHOWERS TO MOST AREAS. VALLEY AREAS WILL SEE RAIN OR A MIX OF RAIN AND SNOW...HOWEVER NOT EXPECTING ANY ACCUMULATIONS BELOW 6000 FEET. MOUNTAINOUS AREAS ACROSS CENTRAL NEVADA...INCLUDING THE RUBY MOUNTAINS...COULD RECEIVE MODERATE TO LOCALLY HEAVY SNOW AMOUNTS TONIGHT THROUGH MONDAY NIGHT. A DRYING TREND IS EXPECTED FOR THE MIDDLE PORTION OF THE WEEK...HOWEVER SHOWERS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHERN NEVADA...FRIDAY ON INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. ROOD
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
Sustained winds of 44 mph were recorded at the Tonopah airport.
A wind gust of 64 mph was recorded at the Austin RAWS. The Austin Summit Mesonet site reported a gust to 61 mph and the Pinto Summit Mesonet site reported a gust to 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2010Every state in 2010This day in weather historyWarnings in Nevada, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215853, 215857.